Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 35, NWS New York, NY

July 18, 2007Kings County, Nassau County, Queens County, New York

NWS New York, NY issued this flash flood warning at Jul 18, 2007, 7:59 AM EDT for Kings County, Nassau County, Queens County, New York. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 18, 2007, 7:59 AM EDT (11:59 UTC)
Expired
Jul 18, 2007, 10:00 AM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Whole counties

Counties Kings County, NY, Nassau County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 8:05 AM EDTFLASH FLOODBay Ridge, NYFLASH FLOODING GOWANUS EXPRESSWAY AND I-278
Jul 18, 8:41 AM EDTFLASH FLOODPort Washington, NYMULTIPLE ROAD CLOSURES DUE TO FLASH FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 12.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 181201
FFWOKX
NYC047-059-081-181400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
759 AM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  NASSAU COUNTY IN SOUTHEAST NEW YORK...
  KINGS COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1000 AM EDT...

* AT 752 AM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNEDY
  AIRPORT...LYNBROOK...WOODBURY...WHITESTONE...WESTBURY...WANTAGH...
  VALLEY STREAM...SYOSSET...SANDS POINT...PORT WASHINGTON...
  PLAINVIEW...OZONE PARK...OYSTER BAY...MINEOLA...MASSAPEQUA...
  MANHASSET...LEVITTOWN...LAGUARDIA AIRPORT...JAMAICA...JACKSON
  HEIGHTS...HOWARD BEACH...HICKSVILLE...HEMPSTEAD...GREAT NECK...GLEN
  COVE...GARDEN CITY...FLUSHING...FARMINGDALE...ELMONT...CROWN
  HEIGHTS...BROOKVILLE...BAYVILLE...BAYSIDE...BALDWIN AND ASTORIA

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA AS ADDITIONAL STORMS MOVE INTO THE REGION.

EXCESSIVE RAINFALL IS RESULTING IN FLOODING IN URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS LOW LYING 
SPOTS. MANY ROADS ARE ALREADY FLOODED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4061 7402 4054 7392 4058 7380 4058 7354
      4061 7342 4091 7349 4092 7357 4090 7366
      4080 7389 4075 7394 4069 7399

$$

MET
1 follow-up statement
000 
WGUS71 KOKX 181309
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
907 AM EDT WED JUL 18 2007

NYC047-059-081-181400-
KINGS NY-NASSAU NY-QUEENS NY-
907 AM EDT WED JUL 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
QUEENS...NASSAU AND KINGS COUNTIES...

AT 902 AM EDT...THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AFFECTED 
AREA WITH ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBURY...
WHITESTONE...WESTBURY...SYOSSET...SANDS POINT...PORT WASHINGTON...
PLAINVIEW...OYSTER BAY...MINEOLA...MANHASSET...LEVITTOWN...LAGUARDIA
AIRPORT...JACKSON HEIGHTS...HICKSVILLE...GREAT NECK...GLEN COVE...
GARDEN CITY...FLUSHING...FARMINGDALE...BROOKVILLE...BAYVILLE...
BAYSIDE AND ASTORIA

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4061 7402 4054 7392 4058 7380 4058 7354
      4061 7342 4091 7349 4092 7357 4090 7366
      4080 7389 4075 7394 4069 7399

$$

DSW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:59 AM EDT, 4 hours earlier.

Area forecast discussion, Jul 18, 3:59 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
359 AM EDT WED JUL 18 2007

.SYNOPSIS...
WEAK HIGH PRESSURE OVER NEW ENGLAND WILL SLIDE EAST AS A WARM
FRONT SOUTH OF THE AREA MOVES SLOWLY NORTH...PASSING ACROSS THE
REGION TODAY. LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL
DEEPEN AND TRACK SLOWLY EAST TONIGHT THROUGH THURSDAY...MOVING
INTO SOUTHEASTERN CANADA LATE THURSDAY THROUGH FRIDAY. A TRAILING
COLD FRONT FROM THE LOW WILL MOVE ACROSS THE REGION LATE THURSDAY
NIGHT INTO FRIDAY MORNING. HIGH PRESSURE BUILDS IN FROM THE
MIDWEST FRIDAY NIGHT THROUGH SUNDAY NIGHT...AS AN UPPER LEVEL LOW
MEANDERS AROUND THE NORTHEASTERN STATES. THE HIGH THEN SLIDES
SOUTH INTO THE CAROLINAS AND MID ATLANTIC COASTAL WATERS BY
TUESDAY AS THE UPPER LOW MOVES WESTWARD TO THE LOWER GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MARINE LAYER OVER MUCH OF THE AREA WITH WARM FRONT TO THE
SOUTH...WITH FOG AND STRATUS WIDESPREAD. SHORT WAVE PASSING
THROUGH THE AREA THIS MORNING WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA...BECOMING MORE LIKELY BY LATE THIS
MORNING. WITH THE MARINE LAYER IN PLACE THE ATMOSPHERE WILL NOT
BECOME UNSTABLE FOR ANY STRONG THUNDERSTORMS. MARINE LAYER MAY
REMAIN OVER LONG ISLAND AND COASTAL SOUTHEASTERN CONNECTICUT WELL
INTO THE AFTERNOON WITH INLAND AREAS BREAKING OUT. BEST
INSTABILITY BY THIS TIME WILL BE SOUTH OF THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
ATMOSPHERE DRIES THIS EVENING INTO EARLY THURSDAY WITH WEAK UPPER
LEVEL RIDGING AND WILL LOWER POPS TO SLIGHT CHANCE. DIGGING UPPER
TROUGH WITH STRONG VORT MAX APPROACHES THE AREA LATER THURSDAY AND
THURSDAY WITH CHANCES AGAIN INCREASING FOR SHOWERS AND
THUNDERSTORMS...WILL COME UP TO LIKELY WESTERN AREAS BY LATE IN
THE DAY AS UPPER TROUGH MOVES INTO THE AREA. ATMOSPHERE WILL BE
MORE UNSTABLE AND POTENTIAL EXIST FOR SOME STRONG THUNDERSTORMS BY
LATE IN THE DAY INTO THE EVENING. PRECIPITABLE WATER VALUES ARE
INCREASING AND THERE IS THE POTENTIAL FOR HEAVY RAINFALL WITH ANY
OF THE SHOWERS AND THUNDERSTORMS. HAVE LEANED TOWARD THE GFS WITH
THE TIMING OF THE LOW AND COLD FRONT THROUGH THE AREA WITH THE NAM
MUCH FASTER. THUS WILL BRING COLD FRONT THROUGH LATE THURSDAY
NIGHT INTO FRIDAY MORNING.

WITH SOME UNCERTAINTY IN THE TIMING OF THE FRONT WILL CONTINUE
WITH LOW END CHANCE POPS THROUGH FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ONLY CHANGE AT THIS TIME WAS TO LOWER TEMPERATURES FOR FRIDAY
NIGHT AND SATURDAY AS AIR BEHIND COLD FRONT WILL BE A BIT COOLER.

LEANED TOWARDS 0Z ECMWF/6Z GFS BLEND IN THE EXTENDED. MAIN
VARIABLE IS THE BEHAVIOR OF THE CUTOFF LOW THAT WILL BE OVER THE
NORTHEASTERN US ON SATURDAY...THE ECMWF AND 12Z GFS RETROGRADE IT
WESTWARD OVER THE WEEKEND THEN MOVE IT BACK EAST INTO THE REGION
EARLY NEXT WEEK...THIS WOULD KEEP THINGS UNSETTLED/COOL
EARLY...AND LATE IN THE PERIOD AND DRY AND SEASONABLE IN BETWEEN.
6Z GFS AND 0Z GFS ENSEMBLE MEAN WOULD LOW NE AND ALLOW FOR VERY
WARM AIR TO BUILD IN BY TUESDAY AND CONTINUE INTO THE MIDDLE OF
NEXT WEEK FROM THE PLAINS...FOR NOW THE FORECAST IS A COMPROMISE
BETWEEN THE TWO CAMPS...BUT IF TRENDS OF 12Z MODELS HOLD...IT
APPEARS THAT THERE MIGHT NOT BE A LARGE WARM UP NEXT WEEK AS WAS
ORIGINALLY THOUGHT.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
IFR CIGS AND LOW-END MVFR TO IFR VSBYS HAVE SPREAD ACROSS JFK/ISP
AND ALL OF EASTERN LONG ISLAND AS OF 05Z. EXPECT THESE TO REACH
LGA SHORTLY...AND THE CIGS WILL LIKELY AFFECT EWR/TEB/HPN/BDR/GON
LATE TONIGHT.

DISSIPATION OF LOW CIGS IS UNCERTAIN FOR WED MORNING. SCT SHOWERS
AND POSSIBLY A FEW TSTMS WILL BE SPREADING INTO THE AREA DURING
THE MORNING IN ASSOCIATION WITH AN APPROACHING WARM FRONT. THIS
ACTIVITY MAY HELP TO MIX OUT THE LOW STRATUS TO SOME EXTENT...BUT
THE CONVECTION WILL BRING AT LEAST INTERMITTENT LOWER CIGS AND
VSBYS OF ITS OWN...ALONG WITH LIKELY AIR TRAFFIC FLOW PROBLEMS.
INCREASINGLY SOUPY ATMOSPHERE AND UNCERTAINTY AS TO COVERAGE AND
TIMING OF SHOWER/TSTM CLUSTERS MAKE THE DETAILS OF CIGS/VSBYS AT
THE TERMINALS DIFFICULT TO PIN DOWN...BUT GENERALLY EXPECT MVFR
CONDITIONS AT BEST FOR MOST LOCATIONS...WITH PERIODS OF IFR
POSSIBLE.

WARM FRONT FCST TO MOVE THROUGH THE AREA BY EARLY WED EVENING.
THIS SHOULD PROVIDE A GENERAL IMPROVEMENT IN CIGS AROUND
NYC...LIKELY RETURNING TO VFR...ALONG WITH A DECREASE IN SHOWER
ACTIVITY TO WIDELY SCATTERED AT MOST. SOME MVFR VSBYS WITH LIGHT
MIST WILL PROBABLY LINGER THROUGH THE EVENING DUE TO THE WET
GROUND AND RESIDUAL NEAR SFC MOISTURE.

OUTLOOK FROM 06Z THURSDAY THROUGH SATURDAY...MVFR VSBYS WILL
PROBABLY LINGER LATE WED NIGHT INTO THU MORNING...AND CANNOT RULE
OUT A RETURN OF PATCHY MARINE STRATUS AS WELL...ALTHOUGH IT WILL
BE LESS LIKELY IN THE WARM SECTOR. LITTLE IF ANY SHOWER ACTIVITY
EXPECTED WED NIGHT AND THU MORNING. THEN ANOTHER ROUND OF SHOWERS
AND TSTMS WITH MVFR OR LOWER CONDITIONS LIKELY AGAIN THU
AFTERNOON AND THU NIGHT AS A COLD FRONT AT THE SFC AND LOW
PRESSURE ALOFT SLOWLY APPROACH THE REGION. FRONT SHOULD MOVE
OFFSHORE FRI MORNING...WITH MAINLY VFR CONDITIONS THEN PREVAILING
FOR THE REST OF FRI AND SAT. LOCALIZED AND BRIEF SUB-VFR
CONDITIONS WILL REMAIN POSSIBLE IN ASSOCIATION WITH SHOWERS DURING
THIS PERIOD.

&&

.MARINE...
A WARM FRONTAL BOUNDARY REMAINS SOUTH OF THE WATERS ACROSS SRN NJ
EARLY THIS MORNING. THIS FRONT WILL MOVE SLOWLY NORTHWARD TODAY...
PASSING THROUGH THE LOCAL WATERS BY EARLY THIS EVENING. A RELATIVELY
LIGHT SE FLOW WILL PERSIST AHEAD OF THE WARM FRONT TODAY...SHIFTING
TO SW BUT REMAINING LIGHT TONIGHT BEHIND THE FRONT. SOUTHERLY FLOW
WILL INCREASE THU AHEAD OF A STRONG COLD FRONT AND LOW PRESSURE
SYSTEM MOVING THROUGH THE EASTERN GREAT LAKES INTO THE NORTHEAST.
WINDS AND SEAS SHOULD REMAIN JUST BELOW SCA CRITERIA THU...BUT SOME
20 KT GUSTS AND 4 FT SEAS ARE LIKELY IN THE OCEAN ZONES.

SEAS SHOULD FINALLY BUILD TO SCA CRITERIA THU NIGHT AS THE SOUTHERLY
FLOW INCREASES A BIT MORE IN ASSOCIATION WITH A LLJ AHEAD OF THE
COLD FRONT. AS USUAL...NEAR SURFACE INVERSION WILL KEEP WINDS AND
SEAS SOMEWHAT BELOW MODEL GUIDANCE VALUES...BUT DO EXPECT SOME GUSTS
TO NEAR 25 KT ALONG WITH SEAS BUILDING TO 4-6 FT ON THE OCEAN DURING
THIS TIME. AS HAS BEEN THE CASE ALL SUMMER IN MDT-STRONG SOUTHERLY
FLOW...UNDERCUT THE WAVEWATCH FCSTED SEA HGTS BY A FEW FEET THU
NIGHT INTO FRI.

THE COLD FRONT SHOULD MOVE PAST NYC FRI MORNING AND SLOWLY PROGRESS
OFFSHORE DURING THE DAY. STILL SOME UNCERTAINTY AS TO HOW FAR THIS
FRONT WILL GET OFFSHORE BEFORE STALLING...BUT FOR NOW WENT WITH THE
GFS SOLUTION WHICH MANAGES TO GET THE FRONT THROUGH ALL OF THE FCST
WATERS BY FRI EVENING. EXPECT A WIND SHIFT TO W/NW BEHIND THE FRONT
WITH DIMINISHING WIND SPEEDS AND GRADUALLY SUBSIDING SEAS. AT THIS
POINT THE WEEKEND LOOKS DECENT WITH GENERALLY LIGHT TO MODERATE
OFFSHORE FLOW OF 15 KT OR LESS...AND SEAS DROPPING BELOW 5 FT
OFFSHORE SOMETIME ON SATURDAY.

&&

.HYDROLOGY...
NO SIGNIFICANT HEAVY PRECIPITATION TODAY THROUGH THURSDAY...WITH NO
HYDROLOGIC PROBLEMS.

HIGH LOW LEVEL MOISTURE...WITH PRECIPITABLE WATER VALUES 2 INCHES
OR GREATER...THURSDAY NIGHT INTO EARLY FRIDAY WILL LEAD TO THE
POSSIBILITY OF HEAVY RAINFALL DURING THE PERIOD...WITH WIDESPREAD
1 TO 1 1/2 INCHES...AND LOCALLY 2 INCHES OR MORE. THERE WILL BE
THE POTENTIAL FOR LOCALIZED RIVER/STREAM FLOODING DEPENDING ON
WHERE LOCALIZED HEAVY PRECIPITATION FALLS. URBAN...POOR
DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE DURING
THIS TIME FRAME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...MET
AVIATION...CJ
MARINE...CJ
HYDROLOGY...MET
Hazardous weather outlook, Jul 18, 4:30 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
430 AM EDT WED JUL 18 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-191000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
430 AM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY INTO THURSDAY NIGHT THE STORM PREDICTION CENTER HAS
ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF AN
APPROACHING COLD FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY
THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO
POSSIBLE WITH ANY OF THE THUNDERSTORMS.

IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS THURSDAY
NIGHT...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIDESPREAD
RAINFALL OF 1 TO 1 1/2 INCHES WITH LOCALLY 2 INCHES OR MORE IS
POSSIBLE. THERE IS THE POTENTIAL FOR LOCALIZED RIVER AND STREAM
FLOODING. URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO
BE POSSIBLE DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-335-338-340-345-350-353-355-191000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 AM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY INTO THURSDAY NIGHT THE STORM PREDICTION CENTER HAS
ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF AN
APPROACHING COLD FRONT. WIND GUSTS OVER 35 KT ARE THE PRIMARY
THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO
POSSIBLE WITH ANY OF THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 6:48 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
648 AM EDT WED JUL 18 2007

NJZ003-NYZ071-181130-
BERGEN-SOUTHERN WESTCHESTER-
648 AM EDT WED JUL 18 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN
AND WESTCHESTER COUNTIES...

AT 646 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HACKENSACK...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR NORWOOD BY 700 AM.
  NEAR YONKERS BY 705 AM.
  NEAR NEW ROCHELLE BY 710 AM.
  NEAR SCARSDALE BY 715 AM.
  NEAR HARRISON BY 720 AM.
  NEAR PORT CHESTER BY 725 AM.

SMALL HAIL...AND WINDS AROUND 35 MPH ARE EXPECTED WITH THIS STORM.

MET
Special weather statement, Jul 18, 7:10 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
710 AM EDT WED JUL 18 2007

NYZ071>073-181215-
BRONX-NEW YORK (MANHATTAN)-SOUTHERN WESTCHESTER-
710 AM EDT WED JUL 18 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BRONX...NEW YORK AND WESTCHESTER COUNTIES...

AT 704 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR EAST TREMONT...AND
MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR CO-OP CITY BY 715 AM.
  NEAR NEW ROCHELLE BY 720 AM.
  NEAR RYE BY 730 AM.

WINDS AROUND 35 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAINFALL OF UP TO 1 INCH IN AN HOUR IS ALSO LIKELY WITH THIS
STORM...RESULTING IN PONDING ON ROADS AND LOW LYING AREAS. USE
CAUTION WHEN ENCOUNTERING THIS STORM.

MET

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:46 AM EDTFlash Flood WarningOKXSuffolk119 min
Jul 18, 8:49 AM EDTSevere Thunderstorm WarningOKXNassau, Suffolk41 min
Jul 18, 8:50 AM EDTSpecial Marine WarningOKX40 min
Jul 18, 9:19 AM EDTTornado WarningOKXSuffolk10 min
Jul 18, 9:29 AM EDTSpecial Marine WarningOKX61 min
Jul 18, 9:57 AM EDTFlash Flood WarningOKXKings, Queens2 hr
Jul 18, 10:33 AM EDTFlash Flood WarningOKXSuffolk3 hr
Jul 18, 10:59 AM EDTSpecial Marine WarningOKX36 min
Jul 18, 11:16 AM EDTSpecial Marine WarningOKX29 min

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.